Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Combining maximal regularity and energy estimates for time discretizations of quasilinear parabolic equations

Authors: Georgios Akrivis, Buyang Li and Christian Lubich
Journal: Math. Comp. 86 (2017), 1527-1552
MSC (2010): Primary 65M12, 65M15; Secondary 65L06.
Published electronically: January 9, 2017
MathSciNet review: 3626527
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We analyze fully implicit and linearly implicit backward difference formula (BDF) methods for quasilinear parabolic equations, without making any assumptions on the growth or decay of the coefficient functions. We combine maximal parabolic regularity and energy estimates to derive optimal-order error bounds for the time-discrete approximation to the solution and its gradient in the maximum norm and energy norm.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M12, 65M15, 65L06.

Retrieve articles in all journals with MSC (2010): 65M12, 65M15, 65L06.

Additional Information

Georgios Akrivis
Affiliation: Department of Computer Science & Engineering, University of Ioannina, 451$\,$10 Ioannina, Greece
MR Author ID: 24080

Buyang Li
Affiliation: Department of Applied Mathematics, The Hong Kong Polytechnic University, Hung Hom, Hong Kong
MR Author ID: 910552

Christian Lubich
Affiliation: Mathematisches Institut, Universität Tübingen, Auf der Morgenstelle, D-72076 Tübingen, Germany
MR Author ID: 116445

Keywords: BDF methods, maximal regularity, energy technique, parabolic equations, stability, maximum norm estimates
Received by editor(s): January 26, 2016
Published electronically: January 9, 2017
Article copyright: © Copyright 2017 American Mathematical Society